×

zbMATH — the first resource for mathematics

Integral representation of solutions of semilinear elliptic equations in cylinders and applications. (English) Zbl 0817.35022
From the introduction: Let \((M,\mu)\) be a positive measured space and \(L\) a linear operator of \(L^ 1_ \mu (M)\) with dense domain \(\text{Dom} (L)\). We consider the following equation in \(\mathbb R^ + \times M\) \[ \partial_{tt} u+a \partial_ t u+ Lu-lu+ f(u)+ \Phi(t)=0 \tag{1} \] and the following hypotheses: \(f\) is a nonnegative locally Lipschitz continuous function defined on \(\mathbb R^ +\) vanishing at 0 and satisfying \(\lim f(u)/u= \infty\) (as \(u\to +\infty)\), \(L\) is a linear \(T\)-dissipative operator of \(L^ 1_ \mu (M)\) with domain \(\text{Dom} (L)\) and there exists \(\zeta\in L^ 1_ \mu (M)\cap L^ \infty_ \mu (M)\) such that \(\zeta\geq 0\), \(\int_ M \zeta \,d\mu =1\) and \[ \int_ M \zeta L\omega \,d\mu\geq- \lambda \int_ M \int_ M \zeta\omega \,d\mu \qquad (\forall\omega\in \text{Dom} (L),\;\omega\geq 0 \text{ a.e.}) \] for some constant \(\lambda\geq 0\). We assume, moreover, that \(L\) is \(m\)-dissipative with dense domain in \(L^ 1_{\zeta\mu} (M)\), where \(L^ 1_{\zeta\mu} (M)\) is the space of \(\mu\)-measurable functions which are integrable for the measure \(\zeta\mu\). \(\Phi\) belongs to \(L^ 1_{\text{loc}} (\mathbb R^ +; L^ 1 (M))\), \(\Phi\geq 0\) and \(a\) and \(l\) are constants, \(l>0\).
We call \((S(t) )_{t\geq 0}\) the continuous semigroup of sub-Markovian operators of \(L^ 1_{\zeta \mu} (M)\) generated by \(-(-L+ (a^ 2/4+ l)I)^{1/2}\). Our main result is the following theorem.
Theorem. Let \(u\) belong to \(W^{2,1}_{\text{loc}} ([0, \infty); (L^ 1_ \mu (M)))\cap L^ 1_{\text{loc}} ([0, \infty); \text{Dom} (L))\) be a solution of (1) such that \(u\geq 0\) a.e. on \(\mathbb R^ + \times M\). Then \(\int_ \rho^{\rho+1} \int_ M (f(u)+ \Phi) (t) \zeta \,d\mu \,dt\) remain bounded independently of \(\rho\geq 0\) and the following formula is valid \[ u(t)= e^{-at/2} S(t) u(0)+ \int_ 0^ t e^{-as/2} S(s) \int_ 0^ \infty e^{a\tau/2} S(\tau) (f(u)+ \Phi)(t+ \tau- s)\,d\tau \, ds \] for any \(t\geq 0\). Therefore, \(u\) belongs to \(L^ \infty (\mathbb R^ +; L^ 1_{\zeta\mu} (M))\).

MSC:
35J61 Semilinear elliptic equations
35C15 Integral representations of solutions to PDEs
58J05 Elliptic equations on manifolds, general theory
35B45 A priori estimates in context of PDEs
47D07 Markov semigroups and applications to diffusion processes
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Aviles, P., Local behaviour of solutions of some elliptic equations, Communs math. phys., 108, 177-192, (1987) · Zbl 0617.35040
[2] Bidaut-Veron, M.F.; Veron, L., Nonlinear elliptic equations on compact Riemannian manifolds and asymptotics of Emden equations, Invent. math., 106, 489-539, (1991) · Zbl 0755.35036
[3] Gilgarg, D.; Trudinger, N.S., Elliptic partial differential equations of second order, grundleheren math. wiss., Vol. 224, (1983), Springer Berlin
[4] Gidas, B.; Spruck, J., Global and local behaviour of positive solutions of nonlinear elliptic equations, Communs pure appl. math., 34, 525-598, (1981) · Zbl 0465.35003
[5] Bidaut-Veron, M.F.; Bouhar, M., On characterization of solutions on some nonlinear differential equations and applications, SIAM J. math. analysis, 25, 859-875, (1994) · Zbl 0807.34050
[6] Balakrishnan, I.V., Fractional powers of closed operators and the semi-groups generated by them, Pacif. J. math., 10, 419-437, (1961) · Zbl 0103.33502
[7] Brezis, H.; Strauss, W.A., Semilinear second order elliptic equation in L1, J. math. soc. Japan, 25, 565-590, (1973) · Zbl 0278.35041
[8] Bandle, C.; Essen, M., On the positive solutions of nonlinear elliptic equations in cone-like domains, Archs ration. mech. analysis, 112, 319-338, (1990) · Zbl 0727.35051
[9] Bardos, C., Problèmes aux limites pour des équations aux dérivées partielles du premier ordre à coefficients réels, Ann. sci. E.N.S., 3, 185-233, (1970) · Zbl 0202.36903
[10] Veron, L., Equations d’évolution semi-linéaires du second ordre dans L1, Rev. roum. math. pura appl., 27, 95-123, (1982) · Zbl 0489.35010
[11] Veron, L., Comportement asymptotique des solutions d’équations elliptiques semi-linéaires dans \(R\)^N, Annali mat. pura appl., 127, 25-50, (1981) · Zbl 0467.35013
[12] Stein, E.M., Boundary behaviour of holomorphic functions of several complex variables, (1972), Princeton University Press Princeton, (Mathematics Notes No. 9)
[13] Stein, E.M.; Weiss, G., On the convergence of Poisson integrals, Trans. am. math. soc., 140, 35-54, (1969) · Zbl 0182.10801
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.